Computation of shortest paths on free-form parametric surfaces

研究成果: Article

37 引用 (Scopus)

抄録

Computation of shortest paths on free-form surfaces is an important problem in ship design, robot motion planning, computation of medial axis transforms of trimmed surface patches, terrain navigation and NC machining. The objective of this paper is to provide an efficient and reliable method for computing the shortest path between two points on a free-form parametric surface and the shortest path between a point and a curve on a free-form parametric surface. These problems can be reduced to solving a two point boundary value problem. Our approach for solving the two point boundary value problem is based on a relaxation method relying on finite difference discretization. Examples illustrate our method.

元の言語English
ページ(範囲)499-508
ページ数10
ジャーナルJournal of Mechanical Design, Transactions Of the ASME
118
発行部数4
DOI
出版物ステータスPublished - 1996 1 1
外部発表Yes

Fingerprint

Boundary value problems
Motion planning
Machining
Ships
Navigation
Robots

ASJC Scopus subject areas

  • Mechanics of Materials
  • Mechanical Engineering
  • Computer Science Applications
  • Computer Graphics and Computer-Aided Design

これを引用

@article{2ffae33bf90c47ff9889fbdf0cc22ee7,
title = "Computation of shortest paths on free-form parametric surfaces",
abstract = "Computation of shortest paths on free-form surfaces is an important problem in ship design, robot motion planning, computation of medial axis transforms of trimmed surface patches, terrain navigation and NC machining. The objective of this paper is to provide an efficient and reliable method for computing the shortest path between two points on a free-form parametric surface and the shortest path between a point and a curve on a free-form parametric surface. These problems can be reduced to solving a two point boundary value problem. Our approach for solving the two point boundary value problem is based on a relaxation method relying on finite difference discretization. Examples illustrate our method.",
author = "Takashi Maekawa",
year = "1996",
month = "1",
day = "1",
doi = "10.1115/1.2826919",
language = "English",
volume = "118",
pages = "499--508",
journal = "Journal of Mechanical Design - Transactions of the ASME",
issn = "1050-0472",
publisher = "American Society of Mechanical Engineers(ASME)",
number = "4",

}

TY - JOUR

T1 - Computation of shortest paths on free-form parametric surfaces

AU - Maekawa, Takashi

PY - 1996/1/1

Y1 - 1996/1/1

N2 - Computation of shortest paths on free-form surfaces is an important problem in ship design, robot motion planning, computation of medial axis transforms of trimmed surface patches, terrain navigation and NC machining. The objective of this paper is to provide an efficient and reliable method for computing the shortest path between two points on a free-form parametric surface and the shortest path between a point and a curve on a free-form parametric surface. These problems can be reduced to solving a two point boundary value problem. Our approach for solving the two point boundary value problem is based on a relaxation method relying on finite difference discretization. Examples illustrate our method.

AB - Computation of shortest paths on free-form surfaces is an important problem in ship design, robot motion planning, computation of medial axis transforms of trimmed surface patches, terrain navigation and NC machining. The objective of this paper is to provide an efficient and reliable method for computing the shortest path between two points on a free-form parametric surface and the shortest path between a point and a curve on a free-form parametric surface. These problems can be reduced to solving a two point boundary value problem. Our approach for solving the two point boundary value problem is based on a relaxation method relying on finite difference discretization. Examples illustrate our method.

UR - http://www.scopus.com/inward/record.url?scp=0030402657&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0030402657&partnerID=8YFLogxK

U2 - 10.1115/1.2826919

DO - 10.1115/1.2826919

M3 - Article

AN - SCOPUS:0030402657

VL - 118

SP - 499

EP - 508

JO - Journal of Mechanical Design - Transactions of the ASME

JF - Journal of Mechanical Design - Transactions of the ASME

SN - 1050-0472

IS - 4

ER -